MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number LONG60A
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a sleeve gastrectomy procedure, it was observed that the tissue did not hold nor close during resection.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/10/2026 d4: batch #unk attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event? did the device cut? did the device staple? if the device stapled, was the staple line complete? if the device was stapled, was the shape of the staples (b-formation, irregular, unformed)? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished #long60a, with lot/batch #c9ep6c, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/19/2026.D4: batch #unk.Corrected data: h6 (medical device problem code).Additional information was requested, and the following was obtained: did the device cut? stapler cut, did not staple.Did the device staple? he cut it but didn't staple it; the staple line wasn't complete.If the device stapled, was the staple line complete? the staple line wasn't complete.If the device was stapled, was the shape of the staples (b-formation, irregular, unformed)? there were no staples on the staple line.Is the current patient status known? no, it's unknown, no negative incident has been reported.Was there any patient consequence or change in the post-operative care of the patient as a result of the event? no, it's unknown, no negative incident has been reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/15/2026.D4: batch #495c94.Corrected data: d1.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one long60a device was returned with an ecr60b reload loaded.The reload was received fully fired.The device was tested for functionality in the articulated position with a test reload and achieved its complete firing sequence without any difficulties.The cut line was completed and the staples meet the staple form release criteria.However, the cut was noted to be jagged due to a damaged knife.One possible cause for this type of damage to the knife is when the device is fired over an already existing staple line, hard object or thicker tissue than indicated.Repeatedly firing across existing staple lines can also reduce the ability to cut cleanly.To mitigate the potential for staples getting into the cartridge and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and cartridge jaw in sterile solution and then wipe the anvil and cartridge jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.As part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure that the device meet the required specifications prior to shipment.The event described could not be confirmed as the reload returned fully fired and the device performed without detectable damage.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 495c94, and no non-conformances were identified.

Brand Name
ECHELON ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key24558636
Report Number3005075853-2026-01917
Device Sequence Number12968810
Product Code GDW
UDI-Device Identifier10705036002444
UDI-Public(01)10705036002444(10)C9EP6C(17)270731
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLONG60A
Device Lot NumberC9EP6C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/06/2026
04/13/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date03/19/2026
04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown